Migraine cures 'give women headaches'

Half a million women experience headaches brought on by drugs they take to cure them, scientists revealed.

Sufferers overdose on common painkillers such as aspirin or paracetamol and eventually the body stops producing its own painkilling systems.

This in turn leads to so-called "rebound" headaches, according to Dr Anne MacGregor, director of clinical research at the City of London Migraine Clinic.

She said a fifth of her clients had headaches caused by taking too many painkillers and she is now calling for a national campaign to warn people of the risks.

Many of the rebound headaches happen when her patients begin using analgesics such as paracetamol, or triptans --drugs that treat migraine. "They start off taking aspirin or paracetamol for two or three days a week, and then start getting more headaches," Dr MacGregor said.

Source - Daily Mail

No comments:

Post a comment